MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 DAVOL SILICONE ROUND SINGLE DRAIN, 10"; BARD WOUND DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 DAVOL SILICONE ROUND SINGLE DRAIN, 10"; BARD WOUND DRAIN
Catalog Number 0070220
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that a hair was found inside of the wound drain.
 
Event or Problem Description
It was reported that a hair was found inside of the wound drain.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Potential failure mode could be ¿product with foreign material/hair loose or embedded¿.A potential root cause for this failure could be "defective / contaminated components from supplier".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿wound drains are used to remove exudates from wound sites.Warning: when placing drain(s) care should be taken to ensure that the perforated portion of the wound drain lies completely within the confines of the wound.Read product insert provided with the closed wound evacuator for detailed instructions, warnings and precautions associated with the use of the evacuator device.To avoid the possibility of drain damage or breakage: additional perforations should not be made in the drains.Avoid suturing through drains.Drains should lie flat and in line with the skin exit areas.Particular care should be taken to avoid any obstacles to the drain exit path.Drains should be checked for free motion during closure to minimize the possibility of breakage.Drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Surgical removal may be necessary if drain is difficult to remove or breaks.Drain placement a.Using a single silicone drain place perforated wound drain within critical fluid collection area of wound.Draw non-perforated section of wound drain through to the outside until drain indicator mark appears at the skin surface.Two sets of indicator marks aid placement of the drain.Trim non-perforated section of drain to desired length.Insert connecting tube of drain to drain port of evacuator.B.Using two silicone drains repeat steps 1-3 above.Connect y-connector to evacuator drain port.C.Using a silicone double drain draw drain using trocar from outside into inside of wound then from inside to outside of wound on other side.Cut wound tube in the middle of perforated section.Remove trocar only by cutting the drain tubing one inch from end of trocar.Trim non-perforated section of drain to desired length.Attach drains to individual evacuators, or to y-connector 0070780 or 0070790.Insert other blue adapter into y-connector and attach drains to each blue adapter.Insert connecting tube into evacuator.Reuse precaution: this is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.".

Brand Name
DAVOL SILICONE ROUND SINGLE DRAIN, 10"
Common Device Name
BARD WOUND DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9410690
Report Number1018233-2019-07691
Device Sequence Number14078645
Product Code GBX
UDI-Device Identifier00801741049446
UDI-Public(01)00801741049446
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number0070220
Device Lot NumberNGDR4094
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date12/04/2019
Supplement Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1